Jump to content
Important Survey - Please Participate ×

How difficult was the last 5mg V of Ashton Taper?


[gM...]

Recommended Posts

Hi everytbody,

 

Can you share your experiences of what it was like dropping the last 5mg of Valium, relative to the start/middle part of the taper? 

 

I'm down to 4mg, from an all high of BZD equivalent of 40mg. I've been using the Ashton protocol, and everything went pretty well until I hit 10mg. Reducing from there has been difficult, but I have mostly been able to stick to the schedule.

 

I'm pretty scared about the next few months, dropping to zero.  :'(

 

 

Thank you!!

 

Link to comment
Share on other sites

Sorry, I just realized that  I posted this on the wrong board...

 

No worries, I'll move it to the Withdrawal Support Board.

 

pianogirl  :smitten:

Link to comment
Share on other sites

Hi everytbody,

 

Can you share your experiences of what it was like dropping the last 5mg of Valium, relative to the start/middle part of the taper? 

 

I'm down to 4mg, from an all high of BZD equivalent of 40mg. I've been using the Ashton protocol, and everything went pretty well until I hit 10mg. Reducing from there has been difficult, but I have mostly been able to stick to the schedule.

 

I'm pretty scared about the next few months, dropping to zero.  :'(

 

Hi,

 

Well done with your progress! Your nearly there :)

I also taped off Valium. I could never really see any kind of pattern in my withdrawal. When I got down to 5 and under it was the same as the rest of the taper but with few different symptoms. I think it’s possible to experience symptoms you’ve never had before as you reduce but also it’s possible for some more of the long standing to completely disappear.

 

Take it at your own pace and you will do fine. I jumped at 0.5 and had no idea what to expect but it was actually ok and followed by a window.

 

As my dose got lower I found my anxiety went along with a few other strange symptoms I had.

 

I hope my contradictory message makes sense! What I’m trying to say is, take it nice and easy and you will be good!

 

Matt

 

 

Thank you!!

Link to comment
Share on other sites

I am 7 millilitres dmlt to go to get to 5mg and it's been difficult whereas, before this level I was removing 1 millilitre a day every day.  Now, it's like I have to go four or five days and then HOLD for a week.  Frustrating and now I have cotton mouth with no let up.  This level, as least for me, is very hard on me for now....BP Spiking to dangerous levels every single night, trouble sleeping, broken sleep or no sleep.  Headaches, trouble swallowing.  I have been TOLD that this passes, but so far, it's not passing. 

 

    Again, I've been told and have read we must LISTEN to our bodies when we taper and not compare ourselves to others who have bad experiences.  We are all so chemically different. 

 

    When this passes, I'll let you know.  Wish you and all who are at this level the best. 

 

  Kimmie

Link to comment
Share on other sites

Hi there

 

I have been on 4 mg for 12 days and just cut a little to 3.75 mg. I found that around 6 mg things started to hurt a bit so I went slower.

4.5 to 4 was hard and I said I would stay on 4 for 2/3 weeks but as usually happens I feel better after 12 days and want to keep the momentum going.

As many say, listen to your body and there is NO rush!

Link to comment
Share on other sites

Hey JimmyT,

 

    Looks like you are doing great and on your way lower and lower.  Kudos to you BRAVE BUDDIE.  Takes real courage to do what we are doing.  But what choice do we have?  Other's have done this and got off it.......we will too. 

 

    You are doing GREAT!  Pat yourself on the back more often for achieving this level and you will do even greater as the days, months pass and soon be free of this as will I. 

 

  Kimmie

Link to comment
Share on other sites

I was a long time (15 year) Ativan user. I did a cross over to Valium. I started at 15 mg V. I slowly tapered over 18 months. When I got down to 5 mg V I started to have horrible psychotic symptoms. My husband called an ambulance and they took me to a psych ER. They have me shots of Ativan in the ER. My symptoms went away, but they held me on a regular ward four days. I was discharged and sent to outpatient rehab. This got me through the crisis, and I had no more valium so essentially went cold turkey after that. The symptoms were bad, but not much worse than what I experienced d ring the taper. Now, 22 months later, I am still sick with benzos flu. It probably would have been better if I could have jumped at a lower dose of Valium, but at least now I am off and not wasting any more time. I hope you can take it lower than 5 mg, but at that point it became hard for me.

Most of the time my symptoms now are bareable. Good luck!

Link to comment
Share on other sites

Thank you all for weighing in. It's a tough deal we're faced with. I find that maybe the hardest part for me is that I don't really.. truly believe that my problems are caused by benzos. I feel as if I was born to be miserable. It's probably depression talking, but it's relentless.
Link to comment
Share on other sites

Feelings aren’t facts.  Believing in a feeling as if it’s a fact can be a problem.  Benzo withdrawal brings on faulty thinking.  No one is born to be miserable.  We are born to grow, learn, live.  It’s wise to challenge that belief with an opposite statement.  What have you got to

Lose, except a belief based on benzo withdrawal?

Link to comment
Share on other sites

You're of course right Healing64. When I have a good day (like today  :D) I know that you are right.
Link to comment
Share on other sites

I have listened to the advise given to me here, and I'm taking a break from my taper schedule. It's been 8 days since I cut from 4mgV to 3.5mgV. Yesterday was good, and today is good. I'll keep a week to see if my bad days last week was due to withdrawal.
Link to comment
Share on other sites

Ya know, I was looking for help with my symptoms when I was prescribed my meds in the first place. Just because it was a bad drug doesn't mean my underlying problems are going to go away. It just means that I must find new ways to handle my own endogenous depression and anxiety which I WILL!!!!
Link to comment
Share on other sites

I'm down to 2mg from my starting dose of 30mg and it's been hell the whole way down. One thing I've noticed is the symptoms are stronger and seem to last longer now...no matter how long I hold they do not go away FOR ME. You may have an easier time and let's hope you do!

For me the worst is the BP spikes, high heart rate/panic attacks, blurry vision, dizziness, fatigue and head pressure.

Link to comment
Share on other sites

Hi. I just reached the 5 mg point at my taper not that long ago. I cut by.5 6 weeks ago to 4.5 . For me I find the cuts harder as I get lower but I was reassured that this can be quite normal. I find that sometimes I need to hold a little longer between cuts, to allow me to feel ready for next one. Depending on how it goes, I research that you can get liquid diazepam. So you will have to check into it, but I read that with the liquid you can make your cuts smaller so that its a little easier to cope if struggling with the symptoms. But rest assured that you are on the home ward stretch. I am so happy for you. Stick with it!
Link to comment
Share on other sites

  • 3 months later...

I have listened to the advise given to me here, and I'm taking a break from my taper schedule. It's been 8 days since I cut from 4mgV to 3.5mgV. Yesterday was good, and today is good. I'll keep a week to see if my bad days last week was due to withdrawal.

 

How's it going now?

 

I cut yesterday to 1.5 mg and planning on staying here for 1 month max.

Link to comment
Share on other sites

×
×
  • Create New...